MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE
Model Number 48630W-06
Medical Device Problem Codes Detachment of Device or Device Component (2907); Firing Problem (4011)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the endowrist 30 white reload accessory to perform failure analysis (fa) and did not confirm or replicate the customer reported complaint.The reload accessory was returned with a partial fire and some of the staples were deployed.It was not returned with an instrument; therefore, the firing failure could not be verified in the logs.Visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.The reload accessory was attached to an in-house golden instrument and received a used reload error.No product issue was identified.A review of the provided video was performed by an isi clinical development engineer.The following additional information was provided: it can be confirmed that at 38:20, the endowrist 30 mm stapler instrument clamps and begins firing, but experiences a partial fire (firing is halted) before staples are deployed into tissue and before the vessel is cut.The stapler instrument is then removed, reinstalled, and fired again with successful stapling and cutting.The partial fire system behavior is intended to prevent further stapling when the system experiences excessively high firing forces.High firing forces may be caused by very thick or calcified tissue, or due to obstructions (like loose staples from a previous fire) in the firing path.It cannot be confirmed from the video if there were obstructions between the jaws at the time of the partial fire.An advance stapler log review shows the endowrist 30 curved-tip stapler instrument, (lot number: t10240104-0007), was installed on the system 8 times and fired 6 reloads (3 white, followed by 2 green).On installs 1 and 2, a green reload was installed, however no clamping or firing was attempted.On installs 3, 5, 7, and 8, clamping and firing were completed without error.On install 4, the first clamp was successful, but was followed by a firing failure.The logs show an error representing the failure.On install 6, the first 3 clamp attempts were incomplete.The 4th clamp was successful, and the firing was completed without error.After the 8th install, the instrument was removed and not used again in the procedure.There were no additional stapler related errors in the logs.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, loose staples fell into the patient¿s surgical site after a firing failure occurred with the endowrist 30 stapler instrument, equipped with a white reload accessory.The firing failure occurred while stapling the pulmonary artery, the surgeon fired over an existing staple line, and a message stating "unable to complete fire, blade may be exposed" was noted.It is unknown if the loose staples were retrieved; however, there was no unplanned tissue removal or bleeding as a result of the event and the procedure was completed robotically.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21921519
Report Number2955842-2025-16489
Device Sequence Number13017277
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(10)K10240725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630W-06
Device Catalogue Number48630W
Device Lot NumberK10240725
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Other;
Patient SexUnknown